I’ve been taking sertraline 50mg for 3 years, having suffered from anxiety and depression most of my life. I’ve gone through a period of awful illness and got very low again, having suicidal thoughts and feeling very depressed. My doctor has increased my dose to 100mg about 10 days ago, but I’ve felt worse since - agitated, anxiety horrendous, shaky, bursting into tears randomly, headaches. I know you get this initially when starting sertraline, but does this also occur when you increase the dosage? Thanks in advance.
When increasing sertraline dose from 50mg to 100mg do the side effects come back?
Question posted by Wales25 on 16 Nov 2021
Last updated on 16 November 2021 by jakyoga65
I so feel you. My dose was adjusted to 75, then yesterday up to 100. I have to remind myself everyday that it will take a few weeks. My sleep is horrible and I just feel terrible. Keep going. It's very hard during the dose adjustment periods. Best to you.
Everything you describe can be attributed to your increase in dosage... the dosage was doubled and that affects your system as much as the response to the lower initial dose.
The good news is that these side effects are temporary and should be resolving rather quickly now as they generally only last about one to two weeks or so. If they persist you might want to ask your doctor about a slower increase... perhaps trying 75mg for a while.
Best regards and I hope you're feeling better very soon.
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.